NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, November 28, 2015
Hot flashes and painful legs
I HAD A FULL HYSTORECTOMY 9 YEARS AGO AND WAS PUT STRAIGHT ONTO HRT TABLETS. IVE SLOWLY BEEN WEENED OFF THEM AND IM NOT TAKING ANY NOW. IM 54YEARS OF AGE AND IM GETTING HOT SWEATS AND PAINFUL LEGS. IS THIS NORMAL AS I THOUGHT ID GONE THROUGH MY CHANGE AFTER SURGERY. IF IT IS NORMAL WHY ARE MY LEGS PAINFUL. THANKYOU.
Hot flashes are triggered by a drop in estrogen. It does not matter if it is your own estrogen (as when your ovaries were removed) or if it is estrogen medication. You have simply postponed your menopausal symptoms until now. The natural course of hot flashes is for them to become milder and less frequent. They should gradually get better. Check with your physician about your leg pain.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati